Depo shot, or something more

Jennifer - posted on 03/23/2011 ( 4 moms have responded )

1,431

1

298

Sorry if some of this seems like too much info, but I really need to know if others have experienced this.
I had my one and only depo shot Nov 8th. My GYN told me I had to have it before he would perform a tubal (he uses Essure which takes 3 mo. to be effective) After I had the shot, I had what seemed like a normal period in Dec, then it all went downhill from there. I spotted quite a few times after that, then started bleeding Jan.7th, and didn't stop until the end of Feb.! I had about two weeks of no bleeding, then on March 10 started bleeding again. Just as it seemed to be acting like a normal period and thought it was going to end, something strange started happening. The bleeding would stop, until I had a bowl movement (TMI, sorry) then it would start again, and I'm absolutely certain it was vaginal. I did that for about 5 days, then yesterday, I stared bleeding like crazy again all the time again. I've been having terrible stomach pains before BM's, and it hurts when I pee, even though I don't have a urinary tract infection. I'm constantly having menstrual cramps and back cramps on top of all this. I've called my GYN, but they just keep telling me it's the depo, though it has been almost 5 mo since I had it. I've looked up these symptoms and everything I'm going through sounds like endometriosis or uterine cancer. Has anyone experienced all this on Depo, or should I start looking for a new GYN?

4 Comments

View replies by

Jennifer - posted on 03/23/2011

1,431

1

298

I guess I wouldn't feel so bad if the nurse at my gyn's office would at least let me talk to the doctor. Instead, all she does is ask if I'm on birth controll and when I tell her I had the depo 5 months ago, she tells me that the shot is my problem and then says good bye and hangs up. I don't get it with them. They were so caring and understanding when I was prego and took great care of me, but now that I'm not prego it seems like I don't matter anymore. I've tried to look things up on the net about the shot, and all I could find was about the bleeding and menstral cramps, but nothing about the BM issue or the pain while peeing. Everytime I type in everything together, it brings up endometriosis and uterine cancer, which scares the poo out of me! I will be seeing my regular doc in a week or two, because she wanted me to have a sleep study done, and she should have the results back then. Maybe she can give me some answers.

Nora - posted on 03/23/2011

10

30

1

Wow, I had not a single problem while on Depo. I loved it. I got it every 12 weeks and it stopped my period completely. All that you are going thru sounds terrible. Maybe a second opinion would help, cause it sounds like a lot more than just the depo.

Christy - posted on 03/23/2011

2,218

41

438

It's the Depo shot, took it ONCE yrs ago and never again. Took 6 months to get outta my system, my hair even started falling out! They should outlaw that thing. I was on my period all the dang time, too.

Firebird - posted on 03/23/2011

2,660

30

521

I'm on the depo right now, but I'm looking into my other options since I bleed for 3 weeks a month. Not heavy, just spotting, but it's a pain in the ass. Irregular bleeding is normal for the depo. As for the stomach pain and hurting to pee, this doesn't sound normal to me. I did a lot of research before choosing a bc method and nowhere did I read that these are side effects of the depo shot. Maybe you should get a second opinion.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms